Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 289, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 4, 2011, 5:59 PM CDT for Claiborne Parish, Lincoln Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 5:59 PM CDT (22:59 UTC)
- Expired
- Jul 4, 2011, 7:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:50 PM CDT | TSTM WND DMG | Dubach, LA | POWER LINES DOWN ON FLOWERS ROAD AND LARGE TREES DOWN ON AIRLINE ROAD AND HOLDER ROAD IN DUBACH, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444
WUUS54 KSHV 042259
SVRSHV
ARC139-LAC027-061-111-050000-
/O.NEW.KSHV.SV.W.0289.110704T2259Z-110705T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
WESTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
SOUTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
THIS INCLUDES THE CITY OF JUNCTION CITY...
* UNTIL 700 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JUNCTION CITY...AND MOVING SOUTH AT 15 MPH. OTHER STRONG TO SEVERE
THUNDERSTORMS WERE NEAR NEW HOPE ARKANSAS ALONG THE
ARKANSAS/LOUISIANA STATE LINE...AND NEAR LILLIE LOUISIANA...AND
MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BERNICE...ANTIOCH...AND DUBACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3258 9266 3259 9305 3309 9299 3313 9251
3275 9241 3259 9225
TIME...MOT...LOC 2254Z 001DEG 25KT 3297 9277
$$
061 follow-up statement
695
WWUS54 KSHV 042346
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CDT MON JUL 4 2011
ARC139-LAC027-061-111-050000-
/O.CON.KSHV.SV.W.0289.000000T0000Z-110705T0000Z/
UNION AR-UNION LA-LINCOLN LA-CLAIBORNE LA-
646 PM CDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR UNION COUNTY...AND CLAIBORNE...LINCOLN AND UNION PARISHES...
AT 644 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CORINTH...OR 17 MILES NORTH OF
GRAMBLING...MOVING SOUTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANTIOCH...DUBACH...AYCOCK...D ARBONNE...UNIONVILLE...MOUNT
ZION...VIENNA...DOWNSVILLE AND ATHENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3286 9300 3294 9272 3309 9250 3275 9241
3259 9225 3258 9266 3259 9305 3261 9305
TIME...MOT...LOC 2346Z 001DEG 25KT 3275 9277
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:11 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 4, 3:11 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 311 PM CDT MON JUL 4 2011 .DISCUSSION... WEAK SURFACE BOUNDARY EXTENDING ALONG A LINE FROM NEAR MCALESTER OKLAHOMA TO MONTICELLO ARKANSAS HAS BEEN THE FOCUS OF CONVECTION THROUGH MUCH OF THE AFTERNOON AS AN UPPER-LEVEL TROUGH DIGS SOUTH THROUGH OKLAHOMA. DUE TO THE SOUTHWARD PROGRESSION OF THE UPPER-LEVEL TROUGH...LEFT CHANCE POPS ACROSS OKLAHOMA AND ARKANSAS ZONES THROUGH MIDNIGHT. MODEL GUIDANCE ADVERTISING HIGHS IN THE LOWER TO MIDDLE 90S THROUGH MUCH OF THE FORECAST PERIOD DUE TO INCREASED CLOUD COVER AND PRECIPITATION ASSOCIATED WITH THE NEARLY STATIONARY UPPER- TROUGH THAT WILL REMAIN PARKED ACROSS THE REGION. HOWEVER...SINCE RECENT TRENDS HAVE INDICATED A COOL BIAS WITH THE GFS OVER THE PAST SEVERAL DAYS...KEPT TEMPERATURES ABOVE THE MODEL GUIDANCE BUT BELOW 100 DEGREES. STATIONARY SURFACE BOUNDARY WILL WAVER ACROSS THE REGION THROUGH THE FORECAST PERIOD...PRODUCING LIGHT WINDS AND A TRIGGER FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. /05/ && .AVIATION... MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. SCATTERED CONVECTION ACROSS THE REGION THIS AFTERNOON AND EVENING...BECOMING ISOLATED AFTER 03Z. SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL SEE THE MOST COVERAGE. HAZARDS FROM THE CONVECTION WILL INCLUDE STRONG WIND SHEAR...SEVERE TURBULENCE AND HAIL. SURFACE WINDS MAINLY SOUTH TO SOUTHWEST...GENERALLY LESS THAN 10 KTS BUT OUTFLOW BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO 40 KTS COMMON AND POTENTIALLY HIGHER. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 97 73 97 75 / 30 30 20 20 20 MLU 74 97 71 98 73 / 30 40 30 20 20 DEQ 69 97 70 98 70 / 50 20 20 20 20 TXK 73 97 70 98 72 / 50 30 20 20 20 ELD 73 97 69 97 71 / 50 40 30 20 20 TYR 75 98 75 98 76 / 30 20 20 20 20 GGG 73 98 74 98 74 / 30 30 20 20 20 LFK 77 97 76 96 76 / 20 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
Hazardous weather outlook, Jul 4, 11:54 AM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT MON JUL 4 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA...WITH INCREASED COVERAGE ACROSS SOUTHERN ARKANSAS. DUE TO CONTINUED HOT TEMPERATURES...STORMS COULD EXHIBIT RAPID DEVELOPMENT...PRODUCING STRONG WIND GUSTS AND HEAVY RAINFALL. BOATERS ON AREA LAKES SHOULD ALSO BE PREPARED FOR DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HOT TEMPERATURES AND A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE END OF THE WORK WEEK. WHILE INVOLVED IN OUTDOOR ACTIVITIES OVER THE NEXT SEVERAL DAYS...REMEMBER THAT THUNDERSTORMS CAN PRODUCE PROLIFIC LIGHTNING AND STRONG DOWNBURST WINDS. IF YOU HEAR THUNDER...MOVE INDOORS OR TO A PLACE OF SAFETY. .SPOTTER INFORMATION STATEMENT... HE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:32 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 58 min |
| Jul 4, 6:11 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 64 min |
| Jul 4, 6:41 PM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.